MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 8CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 8CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number M120080
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby0631 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the midline was being inserted via the brachial vein.The catheter broke during insertion and 7 cm of the catheter remained in the patient.The patient underwent a surgical procedure to have catheter removed.The patient did not incur any injury and is doing fine after his surgical procedure.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken powerglide midline catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one two photographs which depicted two 20ga x 8cm powerglide midline catheters.The first photograph depicted two catheters.The device on the left side appeared intact and free of evidence of use.The device on the right exhibited apparent usage residues.The device was placed next to a ruler and the catheter terminated approximately 1cm distal of the molded joint.The second photograph depicted a fragment of powerglide catheter tubing.Apparent usage residues were observed within the fragment.The fragment was placed next to a ruler and was approximately 7cm in length.The second photograph appeared to depict the fragment of catheter detached from the damaged device depicted in the first photograph.Inspection of the supplied photographs was not sufficient to identify the cause of the catheter breakage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include sharp instrument contact and retraction of the catheter against the introducer needle during device placement.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reby0631 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description

Brand Name
POWERGLIDE MIDLINE CATHETER, 20G 8CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7445484
Report Number3006260740-2018-00758
Device Sequence Number1718703
Product Code FOZ
UDI-Device Identifier00801741075315
UDI-Public(01)00801741075315
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
Report Date (Section F) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM120080
Device Catalogue NumberM120080
Device Lot NumberREBY0631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Event Location Hospital
Date Report to Manufacturer03/26/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight86